Alert archive / California / High Wind Watches in 2013

High Wind Watch 3, NWS San Diego, CA

January 15, 20134 counties in California

NWS San Diego, CA issued this high wind watch at Jan 15, 2013, 2:49 AM PST for 4 counties in California. It took effect at Jan 15, 2013, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2013, 2:49 AM PST (10:49 UTC)
In effect from
Jan 15, 2013, 10:00 PM PST
Expired
Jan 15, 2013, 10:34 AM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3148 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WWUS76 KSGX 151049
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
249 AM PST TUE JAN 15 2013

...STRONG AND DAMAGING NORTH TO NORTHEAST WINDS LIKELY TO
CONTINUE INTO THIS EVENING...POSSIBLY INTO THURSDAY...MAINLY
THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS...

.NORTH TO NORTHEAST WINDS WILL CONTINUE TO STRENGTHEN NEAR THE
FOOTHILLS AS AN UPPER-LEVEL DISTURBANCE INTENSIFIES OVER THE
DESERT SOUTHWEST. THE STRONG AND GUSTY OFFSHORE WINDS WILL
CONTINUE BELOW PASSES AND CANYONS THROUGH THIS EVENING...AND
POSSIBLY INTO THURSDAY EVENING AS SURFACE HIGH PRESSURE CONTINUES
TO BUILD OVER THE GREAT BASIN. 

CAZ042-048-055-057-151900-
/O.NEW.KSGX.HW.A.0003.130116T1800Z-130118T0600Z/
/O.EXT.KSGX.HW.W.0002.000000T0000Z-130116T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
249 AM PST TUE JAN 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING. 

* WINDS...NORTHEAST 15 TO 30 MPH...WITH GUSTS TO 60 MPH. LOCAL
  GUSTS IN EXCESS OF 70 MPH POSSIBLE THROUGH AND BELOW THE FAVORED
  PASSES AND CANYONS. 

* LOCATION...MAINLY THROUGH AND BELOW THE CAJON PASS...OVER 
  MOUNTAIN RIDGE-TOPS AND COASTAL SLOPES...AND NEAR THE SANTA 
  ANA MOUNTAIN FOOTHILLS. 

* TIMING...THROUGH 10 PM THIS EVENING AND AGAIN BETWEEN 10 AM
  WEDNESDAY MORNING AND 10 PM THURSDAY EVENING. 

* VISIBILITY...AREAS OF BLOWING DUST WITH VISIBILITY LESS THAN 1
  MILE.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

* OUTLOOK...NORTHEAST WINDS WILL TEMPORARILY SUBSIDE TONIGHT THEN
  INCREASE AGAIN WEDNESDAY MORNING THROUGH THURSDAY...FINALLY
  SUBSIDING THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ050-151900-
/O.NEW.KSGX.HW.A.0003.130116T1800Z-130118T0600Z/
/O.EXT.KSGX.HW.W.0003.000000T0000Z-130116T0600Z/
SAN DIEGO COUNTY VALLEYS-
249 AM PST TUE JAN 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING. 

* WINDS...NORTHEAST 15 TO 30 MPH...WITH GUSTS OF 50 TO 60 MPH.

* LOCATION...MAINLY NEAR THE COAST FOOTHILLS FROM THE RAMONA AND 
  SANTA YSABEL AREA SOUTHWARD. 

* TIMING...THROUGH 10 PM THIS EVENING AND AGAIN BETWEEN 10 AM
  WEDNESDAY MORNING AND 10 PM THURSDAY EVENING. 

* VISIBILITY...AREAS OF BLOWING DUST WITH VISIBILITY LESS THAN 1
  MILE.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...WINDS WILL TEMPORARILY SUBSIDE TONIGHT THEN INCREASE
  AGAIN WEDNESDAY MORNING THROUGH THURSDAY...FINALLY SUBSIDING
  THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-058-151900-
/O.NEW.KSGX.HW.A.0003.130116T0600Z-130118T0600Z/
/O.EXT.KSGX.HW.W.0002.000000T0000Z-130116T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
249 AM PST TUE JAN 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
EVENING. 

* WINDS...NORTHEAST TO EAST 15 TO 30 MPH...WITH GUSTS 50 TO 70 MPH
  THROUGH AND PASSES AND CANYONS.

* TIMING...THROUGH 10 PM THIS EVENING...BUT MAY CONTINUE INTO
  THURSDAY EVENING. 

* LOCATION...MAINLY THROUGH PASSES AND CANYONS AND ACROSS RIDGE
  TOPS.

* VISIBILITY...AREAS OF BLOWING DUST WITH VISIBILITY LESS THAN 1
  MILE.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...LOCALLY STRONG GUSTS WILL BE LIKELY INTO THIS
  EVENING...AND POTENTIALLY THROUGH THE NIGHT AND INTO THURSDAY
  EVENING BEFORE FINALLY SUBSIDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ061-151900-
/O.EXT.KSGX.HW.W.0002.000000T0000Z-130116T0600Z/
COACHELLA VALLEY-
249 AM PST TUE JAN 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...AREAS OF NORTH WINDS 15 TO 30 MPH...WITH GUSTS TO 60 
  MPH.

* LOCATION...NEAR THE BANNING PASS...THE MORONGO PASS...AND THE
  FOOTHILLS AND CANYONS OF THE LITTLE SAN BERNARDINO MOUNTAINS.

* TIMING...THROUGH 10 PM THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING 
  DUST AND SAND MAY REDUCE VISIBILITY AT TIMES. WATCH FOR DEBRIS 
  ON ROADWAYS AND DOWNED POWER LINES. 

* OUTLOOK...NORTHEAST WINDS WILL SUBSIDE THIS EVENING...BUT WILL
  LIKELY REMAIN MODERATE AND GUSTY INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

BALFOUR
1 follow-up statement
682 
WWUS76 KSGX 151834
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1034 AM PST TUE JAN 15 2013

...LOCALLY STRONG AND GUSTY NORTHEAST TO EAST WINDS LIKELY THROUGH
THURSDAY MAINLY THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE
FOOTHILLS...

.NORTHEAST TO EAST WINDS WILL LIKELY STRENGTHEN THROUGH AND BELOW THE
PASSES AND CANYONS AND NEAR THE COASTAL FOOTHILLS THROUGH THE DAY
AND INTO THIS EVENING. STRONG WINDS WILL WEAKEN SLIGHTLY AND BECOME
MORE LOCALIZED BY LATE TONIGHT AND CONTINUE TO BE BREEZY THROUGH
THURSDAY...WITH LOCAL GUSTS TO 50 MPH. 

CAZ042-048-055-057-160600-
/O.UPG.KSGX.HW.A.0003.130116T1800Z-130118T0600Z/
/O.NEW.KSGX.WI.Y.0004.130116T0600Z-130118T0600Z/
/O.CON.KSGX.HW.W.0002.000000T0000Z-130116T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1034 AM PST TUE JAN 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...INCREASING TO NORTHEAST 15 TO 30 MPH...WITH ISOLATED
  GUSTS TO 60 MPH...WITH WINDS BECOMING NORTHEAST 10 TO 25 MPH
  WITH LOCAL GUSTS TO 50 MPH LATE TONIGHT THROUGH THURSDAY.

* LOCATION...MAINLY THROUGH AND BELOW THE CAJON PASS...OVER 
  MOUNTAIN RIDGE-TOPS AND COASTAL SLOPES...AND NEAR THE SANTA 
  ANA MOUNTAIN FOOTHILLS. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 10 PM THIS
  EVENING...WITH LOCALLY STRONG GUSTS 10 PM TONIGHT THROUGH 10 PM
  THURSDAY.

* VISIBILITY...AREAS OF BLOWING DUST WITH VISIBILITY LESS THAN 1 
  MILE. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...NORTHEAST WINDS WILL SUBSIDE BY LATE THURSDAY
  NIGHT...BECOMING LOCALLY BREEZY THROUGH EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-160600-
/O.UPG.KSGX.HW.A.0003.130116T1800Z-130118T0600Z/
/O.NEW.KSGX.WI.Y.0004.130116T0600Z-130118T0600Z/
/O.CON.KSGX.HW.W.0003.000000T0000Z-130116T0600Z/
SAN DIEGO COUNTY VALLEYS-
1034 AM PST TUE JAN 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...INCREASING TO NORTHEAST TO EAST 15 TO 30 MPH...WITH
  ISOLATED GUSTS TO 60 MPH...WITH WINDS BECOMING NORTHEAST TO EAST
  10 TO 25 MPH WITH LOCAL GUSTS TO 50 MPH LATE TONIGHT THROUGH
  THURSDAY.

* LOCATION...MAINLY NEAR THE COAST FOOTHILLS FROM THE RAMONA AND 
  SANTA YSABEL AREA SOUTHWARD. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 10 PM THIS
  EVENING...WITH LOCALLY STRONG GUSTS 10 PM TONIGHT THROUGH 10 PM
  THURSDAY.

* VISIBILITY...AREAS OF BLOWING DUST WITH VISIBILITY LESS THAN 1 
  MILE. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...NORTHEAST TO EAST WINDS WILL SUBSIDE BY LATE THURSDAY
  NIGHT...BECOMING LOCALLY BREEZY THROUGH EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-160600-
/O.UPG.KSGX.HW.A.0003.130116T0600Z-130118T0600Z/
/O.NEW.KSGX.WI.Y.0004.130116T0600Z-130118T0600Z/
/O.CON.KSGX.HW.W.0002.000000T0000Z-130116T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1034 AM PST TUE JAN 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...INCREASING TO NORTHEAST TO EAST 15 TO 30 MPH...WITH
  ISOLATED GUSTS TO 60 MPH...WITH WINDS BECOMING NORTHEAST TO EAST
  10 TO 25 MPH WITH LOCAL GUSTS TO 50 MPH LATE TONIGHT THROUGH
  THURSDAY.

* TIMING...STRONG AND GUSTY WINDS THROUGH 10 PM THIS
  EVENING...WITH LOCALLY STRONG GUSTS 10 PM TONIGHT THROUGH 10 PM
  THURSDAY.

* LOCATION...MAINLY THROUGH PASSES AND CANYONS AND ACROSS RIDGE 
  TOPS. 

* VISIBILITY...AREAS OF BLOWING DUST WITH VISIBILITY LESS THAN 1 
  MILE. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...NORTHEAST TO EAST WINDS WILL SUBSIDE BY LATE THURSDAY
  NIGHT...BECOMING LOCALLY BREEZY THROUGH EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-160600-
/O.CON.KSGX.HW.W.0002.000000T0000Z-130116T0600Z/
COACHELLA VALLEY-
1034 AM PST TUE JAN 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH...WITH
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR THE BANNING PASS...THE MORONGO PASS...AND THE 
  FOOTHILLS AND CANYONS OF THE LITTLE SAN BERNARDINO MOUNTAINS. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 10 PM THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND
  SAND MAY REDUCE VISIBILITY AT TIMES. 

* OUTLOOK...NORTH TO NORTHEAST WINDS WILL SUBSIDE THIS
  EVENING...BUT WILL LIKELY REMAIN LOCALLY GUSTY INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HARRISON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 14, 9:35 PM PST, 5 hours 14 minutes earlier.

Area forecast discussion, Jan 14, 9:35 PM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PST MON JAN 14 2013

.SYNOPSIS...
STRONG AND GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO INCREASE
TONIGHT...AS A SURFACE HIGH PRESSURE SYSTEM BUILDS INTO THE GREAT
BASIN.  COLD CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE REGION
TONIGHT...BUT WILL NOT BE QUITE AS COLD AS PREVIOUS NIGHTS...GIVEN
THE WINDS.  HOWEVER...PATCHY FROST WILL BE POSSIBLE IN THE WIND
SHELTERED AREAS.  ALTHOUGH THE NORTHERLY GRADIENTS MAY WEAKEN LATE
TUESDAY...STRONG EASTERLY GRADIENTS WILL CONTINUE THROUGH
WEDNESDAY....WITH WEAK TO MODERATE OFFSHORE FLOW CONTINUE THROUGH
THE WEEKEND.  OTHERWISE...EXPECT DRY AND WARMER CONDITIONS TO
DEVELOP.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A HIGHLY AMPLIFIED RIDGE OF
HIGH PRESSURE OVER THE EASTERN PACIFIC THIS EVENING...WITH DRY
NORTHERLY FLOW POURING DOWN THE WEST COAST.  AS A RESULT...SKIES ARE
CLEAR ACROSS SOUTHERN CALIFORNIA THIS EVENING...WITH TEMPERATURES
WITHIN A DEGREE OR TWO OF THIS TIME LAST NIGHT.  THE FEW EXCEPTIONS
ARE CHINO...RIVERSIDE...AND RAMONA...ALL OF WHICH ARE SEEING SOME
GUSTY WINDS AT THIS TIME.  CURRENTLY...THE NORTHERLY GRADIENT
BETWEEN SAN DIEGO AND DAGGETT IS ABOUT HALF A MB STRONGER THAN THIS
NIGHT...AND WILL CONTINUE TO INCREASE TONIGHT AS SURFACE HIGH
PRESSURE BUILDS INTO THE GREAT BASIN.  THEREFORE...EXPECT STRONG AND
GUSTY NORTH TO NORTHEAST WINDS TO REDEVELOP TONIGHT.  AT THIS
TIME...SOME OF THE FAVORED SPOTS ARE ALREADY GUSTING TO AROUND 50
MPH...INCLUDING FREMONT CANYON AND SKY VALLEY.  WHILE MOST LOCATIONS
ALONG THE COASTAL SLOPES WILL SEE GUSTS BETWEEN 45 AND 45
MPH...THESE FAVORED LOCATIONS WILL LIKELY PEAK LATE TONIGHT AND
TUESDAY MORNING AROUND 70 MPH...AS 850 MB WINDS INCREASE TO BETWEEN
40 AND 50 KTS TONIGHT.  THESE WINDS WILL ALSO SPREAD SOUTHWARD
OVERNIGHT TONIGHT INTO THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS.  RIGHT NOW THESE AREAS ARE GUSTING BETWEEN 25 AND 35
MPH...BUT LOCAL GUSTS UP TO 65 MPH WILL BE POSSIBLE.

THESE WINDS WILL HELP MIX THE ATMOSPHERE TONIGHT...WITH TEMPERATURES
RUNNING A LITTLE WARMER THAN LAST NIGHT.  HOWEVER...SOME PATCHY
FROST WILL BE POSSIBLE IN THE WIND SHELTERED AREAS...WITH FREEZING
TEMPERATURES POSSIBLE IN THESE POCKETS AS WELL.  OVER THE HIGHER
ELEVATIONS OF THE SAN BERNARDINO MOUNTAIN AND RIVERSIDE COUNTY
MOUNTAINS...VERY COLD CONDITIONS WILL BE POSSIBLE ONCE AGAIN...WHICH
WILL LIKELY COMBINE WITH THE STRONG AND GUSTY WINDS TO CREATE
DANGEROUS WIND CHILLS.  AS OF 9 PM...WIND CHILL INDICES IN THE BIG
BEAR AREA ARE ALREADY RUNNING AROUND 5 DEGREES.  THEREFORE...DECIDED
TO ISSUE A WIND CHILL ADVISORY FOR THE MOUNTAINS FOR LATE TONIGHT
AND EARLY TOMORROW MORNING...AS TEMPERATURES AMD WIND CHILLS DROP
EVEN MORE WITH THE WINDS.

OTHERWISE...EXPECT A GRADUAL WARMING TREND TO BEGIN TOMORROW...AS
HIGH PRESSURE BEGINS TO BUILD OVER THE REGION.  THE STRONG AND GUSTY
WINDS WILL LIKELY CONTINUE THROUGH TOMORROW...AND THE LATEST MODELS
ARE HINTING THAT SOME IF NOT ALL OF THE HIGH WIND PRODUCTS MAY NEED
TO BE EXTENDED THROUGH AT LEAST WEDNESDAY.  FOR NOW...WILL AWAIT THE
00Z ECMWF MODEL BEFORE EXTENDED THOSE PRODUCTS...BUT IT IS CLEAR
THAT AT LEAST ADVISORY WINDS WILL CONTINUE THROUGH WEDNESDAY.

DRY AND WARMER CONDITIONS WILL CONTINUE THROUGH THE LATTER PART OF
THE WORK WEEK AND WEEKEND...AS HIGH PRESSURE REMAINS OVER THE
REGION.  AT THIS TIME...IT LOOKS LIKE LIGHT TO MODERATE OFFSHORE
WINDS WILL CONTINUE AS WELL...WITH A FEW HIGH CLOUDS POSSIBLE AT
TIMES.

&&

.AVIATION...
150400Z...CLEAR AND VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY.
STRONG NORTHEAST WINDS WILL CAUSE UP/DOWNDRAFTS AND POCKETS OF LLWS
SOUTH AND WEST OF MOUNTAINS. WINDS WILL DECREASE AND BECOME LESS
WIDESPREAD TUESDAY AFTERNOON.

&&

.MARINE...
CORRIDORS OF STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE COASTAL
WATERS...MOST LIKELY BETWEEN SOUTHERN ORANGE COUNTY AND SAN CLEMENTE
ISLAND. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY.
WINDS WILL DECREASE DURING THE DAY TUESDAY.

&&

.FIRE WEATHER (FROM PREVIOUS DISCUSSION)...
A PROLONGED PERIOD OF BREEZY OFFSHORE WINDS WILL RESULT IN MUCH
DRIER CONDITIONS...POOR OVERNIGHT RECOVERIES...AND WARMING FOR MOST
OF THIS WEEK FOR INLAND AREAS. ISOLATED GUSTS IN EXCESS OF 65 MPH
ARE POSSIBLE IN THE WIND PRONE LOCATIONS TODAY THROUGH
TOMORROW...WITH WEAKER WINDS WEDNESDAY THROUGH THE REST OF THE WEEK.
DAYTIME HUMIDITY WILL FALL INTO THE LOWER TEENS ON MOST DAYS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 2 PM PST TUESDAY FOR THE RIVERSIDE
     COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY VALLEYS.

     WIND CHILL ADVISORY UNTIL 9 AM PST TUESDAY FOR THE RIVERSIDE
     COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS.

     HIGH WIND WARNING UNTIL 2 PM PST TUESDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SANTA ANA MOUNTAINS AND FOOTHILLS.

     HIGH WIND WARNING UNTIL 2 PM PST TUESDAY FOR THE COACHELLA
     VALLEY.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 AM PST TUESDAY FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

&&

PUBLIC...PALMER
FIRE...HARRISON
AVIATION/MARINE...MM
Hazardous weather outlook, Jan 14, 3:20 PM PST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 PM PST MON JAN 14 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-151400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
320 PM PST MON JAN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT

MODERATE TO STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE SAN
BERNARDINO AND SANTA ANA MOUNTAINS...AS WELL AS BELOW THE OFFSHORE
WIND FAVORED PASSES AND CANYONS OF THE INLAND EMPIRE AND ORANGE
COUNTY FOOTHILLS.  MOUNTAIN WAVES MAY PRODUCE LOCAL STRONG GUSTY
WINDS OVER OTHER PORTIONS OF THE INLAND EMPIRE AS WELL.  WINDS WILL
STRENGTHEN AND TURN SLIGHTLY MORE EASTERLY TONIGHT...ESPECIALLY OVER
THE RIVERSIDE COUNTY MOUNTAINS AS WELL AS SAN DIEGO COUNTY MOUNTAINS
AND FOOTHILLS.

FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN TONIGHT ALONG WITH SOME
PATCHY FROST...BUT MAINLY IN THE WIND-SHELTERED AREAS.

THESE COLD CONDITIONS AND GUSTY WINDS WILL COMBINE LATE TONIGHT TO
POTENTIALLY CREATE HAZARDOUS WIND CHILL VALUES OVER THE HIGHER PEAKS
OF THE SAN BERNARDINO MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS...AND
SAN DIEGO COUNTY MOUNTAINS.

NORTHEAST WINDS TO 30 MPH WITH HIGHER GUSTS POSSIBLE OVER THE
COASTAL WATERS EAST OF SAN CLEMENTE ISLAND MAY GENERATE WIND WAVES
OF 5 FEET OR MORE WHICH WOULD POSE A HAZARD TO SMALL CRAFT AND
CREATE LARGE WAVES ON THE EAST FACING SHORE OF THE ISLAND.

FOR MORE INFORMATION...PLEASE SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY MORNING...FREEZING TEMPERATURES AND PATCHY FROST ARE
POSSIBLE...MAINLY IN THE WIND-SHELTERED LOCATIONS.  THE COLD
TEMPERATURES AND GUSTY WINDS WILL POTENTIALLY CREATE DANGEROUS WIND
CHILL VALUES THROUGH THE MORNING HOURS AS WELL OVER THE HIGHER
MOUNTAIN ELEVATIONS.

NORTHEAST WINDS TO 30 MPH WITH HIGHER GUSTS POSSIBLE OVER THE
COASTAL WATERS EAST OF SAN CLEMENTE ISLAND MAY GENERATE WIND WAVES
OF 5 FEET OR MORE WHICH WOULD POSE A HAZARD TO SMALL CRAFT AND
CREATE LARGE WAVES ON THE EAST FACING SHORE OF THE ISLAND.

TUESDAY...AREAS OF MODERATE TO STRONG OFFSHORE WINDS WILL CONTINUE
BELOW PASSES AND CANYONS.  ISOLATED WIND GUSTS THROUGH FAVORED
CANYONS IN THE SANTA ANA MOUNTAINS...BELOW THE CAJON PASS...AND
ALONG THE CRESTWOOD SUMMIT MAY EXCEED 65 MPH AT TIMES.

LATE TUESDAY AND WEDNESDAY...MODERATE OFFSHORE WINDS WILL CONTINUE
TO PREVAIL.

LATE WEDNESDAY AND THURSDAY...WEAK TO MODERATE OFFSHORE WINDS WILL
CONTINUE.

FRIDAY AND SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
MARINERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 8:10 PM PSTWind Chill AdvisorySGXRiverside, San Bernardino13 hr
Jan 15, 10:34 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego59 hr
Jan 15, 12:45 PM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego20 hr

Nearby

High Wind Watches in California, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.